Sex After Breast Cancer

After breast cancer body image, fatigue, disruptions of thought processing, and just the sheer work of getting one's life back can be the cause of problems with sex after therapy. The problems with sexuality persist through the years of tamoxifen and aromatase inhibitor use, and in the years beyond that.
Virtually all breast cancer survivors report problems with sex, and in most its due to the medical condition of vulvovaginal atrophy; but these patients also have a problem unique to their condition due to the prior chemotherapy. Their specific condition that has been named vaginal mucosal erythrodysesthesia: Skin toxicity due to Chemotherapy. Both the lack of estrogen and the effects of chemo can affect the vagina, the vulva, the urethra, the mons, the bladder, the anus, the rectum, the mouth, your lips, the perineum…and even the nipples…in short, pretty much most of what you want to touch or have touched. A mess. And the docs are not discussing any of this with you. And when we look at the medications we use for breast caner treatment and prevention: tamoxifene, raloxifene, aromatase inhibitors, you pretty much don’t find factual data in the studies to help figure out what the effects were and how serious a problem it was. But infections such as yeast and bacterial vaginosis can make the symptoms worse so do come see your gyno to get checked out if you hurt with sex. Treatments are available.

Comments

Popular posts from this blog

Passing Your Uterine Lining, Menstrual Period Norms

Mirena IUD and Your Sex Drive

Post-Endometrial Ablation Syndrome